Alert archive / Colorado / Winter Storm Warnings in 2008
Winter Storm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Jan 8, 2008, 3:50 PM MST for 6 counties in Colorado. It took effect at Jan 8, 2008, 8:20 PM MST. It was in force for 27 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 3:50 PM MST (22:50 UTC)
- In effect from
- Jan 8, 2008, 8:20 PM MST
- Expired
- Jan 9, 2008, 11:00 PM MST
- In force
- 27 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 3:34 PM MST | SNOW 8 | 1 N Wolf Creek Pass, CO | |
| Jan 9, 3:34 PM MST | SNOW 9 | 4 E White Pine, CO | MONARCH SKI AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 082250 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MST TUE JAN 8 2008 ...MORE SNOW HEADED FOR THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS... .ANOTHER WINTER STORM SYSTEM WILL MOVE FROM THE GREAT BASIN REGION INTO COLORADO OVERNIGHT...AND THEN CONTINUE ACROSS THE ROCKIES THROUGH WEDNESDAY NIGHT. THE PROJECTED MOVEMENT OF THIS SYSTEM WILL BRING SIGNIFICANT SNOW TO HIGHER ELEVATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE WEDNESDAY AND WEDNESDAY NIGHT. COZ058-060-066-068-090500- /O.UPG.KPUB.WS.A.0002.080109T1200Z-080110T0600Z/ /O.NEW.KPUB.WS.W.0003.080109T1200Z-080110T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 350 PM MST TUE JAN 8 2008 ...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 11 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...AND THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. SNOW ACCUMULATIONS OF 6 TO 12 INCHES WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE HIGHER ELEVATIONS OF THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS...AS WELL AS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ LW
6 follow-up statements
000 WWUS45 KPUB 090320 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 820 PM MST TUE JAN 8 2008 ...MORE SNOW HEADED FOR THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS... .ANOTHER WINTER STORM SYSTEM WILL MOVE FROM THE GREAT BASIN REGION INTO COLORADO OVERNIGHT...AND THEN CONTINUE ACROSS THE ROCKIES THROUGH WEDNESDAY NIGHT. THE PROJECTED MOVEMENT OF THIS SYSTEM WILL BRING SIGNIFICANT SNOW TO HIGHER ELEVATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE THROUGH WEDNESDAY EVENING. COZ058-060-066-068-091200- /O.EXT.KPUB.WS.W.0003.080109T0320Z-080110T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 820 PM MST TUE JAN 8 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY. THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...AND THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. THIS INCLUDES WOLF CREEK PASS...MONARCH PASS...CUMBRES PASS...TENNESSEE PASS...AND CLIMAX. SNOW ACCUMULATIONS OF 6 TO 20 INCHES ARE LIKELY BY WEDNESDAY EVENING ACROSS THE HIGHER ELEVATIONS OF THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS...AS WELL AS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. WINDY TO VERY WINDY CONDITIONS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ059-091200- /O.NEW.KPUB.SB.Y.0002.080109T0320Z-080110T0600Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 820 PM MST TUE JAN 8 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST WEDNESDAY. THIS ADVISORY IS IN EFFECT FOR LEADVILLE AND VICINITY. LOOK FOR PERIODS OF SNOW AROUND THE LEADVILLE AREA THROUGH WEDNESDAY EVENING. SNOW ACCUMULATIONS OF 5 TO 11 INCHES ARE EXPECTED. THE HIGHER SNOW ACCUMULATIONS WILL BE NEAR THE ADJACENT MOUNTAINS IN THE LEADVILLE AREA. BRISK TO WINDY CONDITIONS WILL CREATE BLOWING AND DRIFTING SNOW. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ METZE
000 WWUS45 KPUB 091150 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 450 AM MST WED JAN 9 2008 ...MORE SNOW FOR THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS... .A WINTER STORM SYSTEM OVER THE GREAT BASIN EARLY THIS MORNING...WILL MOVE ACROSS COLORADO TODAY AND THIS EVENING. SIGNIFICANT SNOWFALL IS FORECAST FOR THE HIGHER ELEVATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE THROUGH THIS EVENING. COZ058-060-066-068-091800- /O.CON.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 450 AM MST WED JAN 9 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...AND THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. THIS INCLUDES WOLF CREEK PASS...MONARCH PASS...CUMBRES PASS...TENNESSEE PASS...AND CLIMAX. SNOW ACCUMULATIONS OF 6 TO 18 INCHES ARE LIKELY BY THIS EVENING ACROSS THE HIGHER ELEVATIONS OF THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS...AS WELL AS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE LOW VISIBILITY DUE TO BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ059-091800- /O.CON.KPUB.SB.Y.0002.000000T0000Z-080110T0600Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 450 AM MST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY IS IN EFFECT FOR LEADVILLE AND VICINITY. EXPECT PERIODS OF LIGHT TO MODERATE SNOW AROUND THE LEADVILLE AREA THROUGH THIS EVENING. SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED. STRONG WEST TO NORTHWEST WINDS GUSTING UP TO 35 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 091740 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1040 AM MST WED JAN 9 2008 ...MORE SNOW FOR THE SOUTHWEST AND CENTRAL COLORADO MOUNTAINS... .A WINTER STORM SYSTEM OVER THE GREAT BASIN THIS MORNING... WILL MOVE ACROSS COLORADO BY THIS EVENING. AS OF 8 AM...4 INCHES OF NEW SNOW HAD FALLEN OVER MONARCH PASS...AND ONE INCH HAD FALLEN OVER THE WOLF CREEK PASS AREA. SIGNIFICANT SNOWFALL IS FORECAST FOR THE HIGHER ELEVATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE THROUGH THIS EVENING. COZ058-060-066-068-100000- /O.CON.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 1040 AM MST WED JAN 9 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...AND THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET. THIS INCLUDES WOLF CREEK PASS...MONARCH PASS...CUMBRES PASS...TENNESSEE PASS...AND CLIMAX. SNOW ACCUMULATIONS OF 6 TO 14 INCHES ARE LIKELY BY THIS EVENING ACROSS THE HIGHER ELEVATIONS OF THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS...AS WELL AS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE LOW VISIBILITY DUE TO BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ COZ059-100000- /O.CON.KPUB.SB.Y.0002.000000T0000Z-080110T0600Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 1040 AM MST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS ADVISORY IS IN EFFECT FOR LEADVILLE AND VICINITY. EXPECT PERIODS OF LIGHT TO MODERATE SNOW AROUND THE LEADVILLE AREA THROUGH THIS EVENING. SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED. STRONG WEST TO NORTHWEST WINDS GUSTING UP TO 35 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 092227 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 327 PM MST WED JAN 9 2008 ...MORE SNOW FOR THE CENTRAL COLORADO MOUNTAINS... .A WINTER STORM SYSTEM OVER WESTERN COLORADO LATE THIS AFTERNOON WILL MOVE INTO THE GREAT PLAINS BY MIDNIGHT. LATE THIS AFTERNOON SNOWFALL HAD DIMINISHED ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS AS WINDS SHIFTED TO MORE NORTHWEST. SIGNIFICANT SNOWFALL AND WINDS WILL CONTINUE THROUGH THE EVENING OVER THE CENTRAL MOUNTAINS. COZ066-068-092330- /O.CAN.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 327 PM MST WED JAN 9 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER STORM WARNING. SNOWFALL HAS DIMINISHED ACROSS THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS BY LATE AFTERNOON. AS A RESULT...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ COZ059-092330- /O.CAN.KPUB.SB.Y.0002.000000T0000Z-080110T0600Z/ LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- INCLUDING...LEADVILLE 327 PM MST WED JAN 9 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. SNOWFALL AND WINDS HAVE DIMINISHED IN THE LEADVILLE AREA. AS A RESULT...THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. $$ COZ058-060-100430- /O.CON.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 327 PM MST WED JAN 9 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. THIS INCLUDES MONARCH PASS...TENNESSEE PASS...AND CLIMAX. ADDITIONAL SNOW ACCUMULATIONS OF UP TO 6 INCHES ARE LIKELY THROUGH THE EVENING ACROSS THE HIGHER ELEVATIONS OF THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS. WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE LOW VISIBILITY DUE TO BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$
000 WWUS45 KPUB 100336 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 836 PM MST WED JAN 9 2008 ...SNOW CONTINUING FOR THE CENTRAL COLORADO MOUNTAINS... .A STORM SYSTEM OVER COLORADO THIS EVENING WILL CONTINUE BRINGING ACCUMULATING SNOW TO THE CENTRAL MOUNTAINS THIS EVENING. THE SNOW SHOULD THEN DIMINISH BY LATER TONIGHT. COZ058-060-100600- /O.CON.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 836 PM MST WED JAN 9 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. THIS WARNING IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. THIS INCLUDES MONARCH PASS... TENNESSEE PASS...AND CLIMAX. ADDITIONAL SNOW ACCUMULATIONS OF ONE TO THREE INCHES CAN BE EXPECTED BEFORE MIDNIGHT. WEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL PRODUCE LOW VISIBILITY DUE TO BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$
000 WWUS45 KPUB 100533 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1033 PM MST WED JAN 9 2008 ...SNOW DECREASING... .SOME LIGHT SNOW SHOWERS WILL CONTINUE TO BE POSSIBLE ACROSS THE CENTRAL MOUNTAINS THROUGH THE NIGHT...BUT THE SNOW HAS DECREASED AND SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED. COZ058-060-100645- /O.EXP.KPUB.WS.W.0003.000000T0000Z-080110T0600Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS... MT ELBERT...MT MASSIVE 1033 PM MST WED JAN 9 2008 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... THE WINTER STORM WARNING FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...WILL EXPIRE AT 11 PM MST THIS EVENING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 8, 3:37 PM MST, 13 minutes earlier.
Area forecast discussion, Jan 8, 3:37 PM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MST TUE JAN 8 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) SATELLITE LOOP SHOWS NEXT STORM SYSTEM HEADED TOWARD COLORADO...WITH RAIN AND SNOWFALL OCCURRING ALONG AND BEHIND MAIN BAROCLINIC ZONE ALONG AND WEST OF THE SIERRAS...AND NOT SO MUCH WITH LARGE MASS OF SUBTROPICAL HIGH/MID LEVEL MOISTURE ACROSS SOUTHERN CA...SOUTHERN AZ...AND SOUTHWEST UT. BOTH THE NAM12 AND GFS40 BRING SNOWFALL INTO THE COLORADO HIGH COUNTRY...MAINLY ALONG THE CONTINENTAL DIVIDE AND WESTERN SLOPE AREAS LATER THIS EVENING...KICKING INTO HIGH GEAR ALONG THE CONTINENTAL DIVIDE BY WEDNESDAY MORNING. AMOUNTS LOOK BORDERLINE FOR A WARNING VS ADVISORY...BUT GIVEN LONGEVITY OF EVENT (12-18 HRS)...ADEQUATE OROGRAPHICS...AND GOOD INSTABILITY...THINK IT SAFE TO GO WITH A WARNING ALONG THE HIGH CONTINENTAL DIVIDE AREAS...WITH 6-12 INCHES OF NEW SNOW EXPECTED BY LATE WEDNESDAY EVENING...IN COMBINATION WITH GUSTY SOUTHWEST WINDS PRODUCING BLOWING AND DRIFTING SNOW. BELIEVE THAT THE CENTRAL MOUNTAIN RANGES (EASTERN SAWATCH AND TO A LESSER EXTENT THE MOSQUITO RANGE WILL HAVE THE HIGHEST ACCUMULATIONS) WHILE THE LA GARITAS AND SAN JUANS WILL TEND TO BE MORE SHELTERED WITH THIS EVENT. ELSEWHERE...SOME SCATTERED SNOW SHOWERS TO DEAL WITH AND SOME WIND WHICH WILL LIKELY RESULT IN SOME BRIEF AND LOCALIZED AREAS OF SNOW AND BLOWING SNOW. THIS THREAT WILL SPREAD FROM THE MOUNTAINS TONIGHT ONTO THE PLAINS BY WEDNESDAY AFTERNOON. BUT...LACK OF UPSLOPE AND SUSTAINED DYNAMICS SHOULD KEEP ANY ACCUMULATIONS SPOTTY AND LIGHT. WINDS COULD GUST OVER 50 MPH AT TIMES IN THE MOUNTAINS LATE TONIGHT AND WEDNESDAY...WITH GUSTS OVER 40 MPH POSSIBLE ACROSS THE LOWER ELEVATIONS. AREAS WEST OF I-25 TO THE MOUNTAINS WILL LIKELY SEE SOME OF THE STRONGER GUSTS. AS FOR TEMPERATURES...MILDER TONIGHT DUE TO INCOMING CLOUDS/WINDS WITH ASSOCIATED WITH INCOMING SYSTEM...ESPECIALLY IN AND NEAR THE MOUNTAINS. HOWEVER...SNOW COVERED AREAS...ESPECIALLY FROST POCKETS LIKE PUEBLO AND ALAMOSA...WILL LIKELY TURN THEIR CHEEK TO THE WARMING THAT IS GOING ON ABOVE. MILDER ON THE PLAINS EARLY TOMORROW BEFORE COOLER AIR ARRIVES IN THE AFTERNOON. MOUNTAIN TEMPERATURES WILL BE COLD DUE TO CLOUDS/PRECIPITATION. LW .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) UPPER TROF MOVES ACROSS THE STATE WEDNESDAY NIGHT. MAIN UPPER FORCING QUICKLY SHIFTS EASTWARD INTO THE CENTRAL PLAINS DURING THE EVENING...THOUGH WITH STEEP LAPSE RATES AND STRONG NORTHWESTERLY OROGRAPHIC FLOW...CENTRAL MOUNTAINS WILL CONTINUE TO SEE SOME HEAVY SNOW AND BLOWING SNOW ISSUES THROUGH THE EVENING. WILL LET THE HIGHLIGHTS CONTINUE THROUGH 06Z. ACROSS THE PLAINS COULD SEE SOME SNOW SHOWERS DEVELOP ALONG/BEHIND THE NEXT NORTHERLY SURGE FRIDAY EVENING...AIDED BY SOME HEALTHY INSTABILITY. HAVE BUMPED UP POPS ACROSS THE EASTERN TWO THIRDS OF THE PLAINS FOR THE 00Z-06Z TIME FRAME. BY THURSDAY...THE STORM WILL BE WELL EAST OF THE AREA...THOUGH UNDER CONTINUED NORTHWESTERLY FLOW...THE CENTRAL MOUNTAINS WILL CONTINUE TO SEE SOME LIGHT OROGRAPHIC SNOW SHOWERS. FLOW ALOFT STRENGTHENS ON THURS AS 120+KT UPPER JET MOVES ACROSS. SFC LEE TROF DEEPENS IN RESPONSE...THOUGH APPEARS THERE WILL BE TOO MUCH FORWARD SHEAR FOR MOUNTAIN WAVE DEVELOPMENT. THIS IMPROVES SOMEWHAT THURS NIGHT AROUND 06Z AS FLOW BECOMES MORE WESTERLY AND NAM12 INDICATES SOME REVERSE SHEAR ABOVE THE MOUNTAIN BARRIER. NORTHWESTERLY WIND COMPONENT WOULD FAVOR THE RAMPART RANGE FOR ANY POTENTIAL HIGH WINDS. FOR NOW...SIGNATURE IN MODEL CROSS-SECTIONS DOESNT LOOK AS GOOD AS LAST WEEKENDS HIGH WIND EVENT...SO THINK IT MAY FALL SHORT OF NEEDING ANY HIGHLIGHTS. BUT THIS POTENTIAL WILL CONTINUE TO BE MONITORED. GFS IS NOW WEAKER WITH THE NEXT TROF WHICH MOVES THROUGH FRIDAY/FRIDAY NIGHT...HOWEVER CONCEPTUALLY THIS SYSTEM WILL LIKELY BRING SOME MORE ACCUMULATING SNOWS TO THE CENTRAL MOUNTAINS...ALONG WITH ANOTHER COLD SURGE TO THE SOUTHEAST PLAINS. THE WEEKEND THROUGH EARLY NEXT WEEK STILL LOOKS COLD AND UNSETTLED UNDER NORTHERLY FLOW ALOFT. PERIODIC SHORTWAVES DROPPING DOWN FROM THE NORTH WILL BRING REINFORCING SURGES OF COLD AIR AND SLIGHT CHANCES FOR SHOW SHOWERS TO SOUTH CENTRAL AND SOUTHEAST COLORADO. AT LEAST FOR NOW....ACCUMULATIONS DONT LOOK ALL THAT SUBSTANTIAL. HAVE KEPT TEMPS IN GRIDS BELOW GUIDANCE VALUES. -KT && .AVIATION... GUSTS TO 40 MPH POSSIBLE AT KCOS AND KPUB WEDNESDAY ASSOCIATED WITH BORA COOLING TO MOVE THROUGH THE AREA. ALSO...LOCAL IFR CIGS AND VSBYS POSSIBLE AT TAFS SITES WEDNESDAY DUE TO ISOLATED SNOW SHOWERS. LW && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 AM TO 11 PM MST WEDNESDAY FOR COZ058- 060-066-068. && 50/31
Hazardous weather outlook, Jan 8, 3:46 PM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MST TUE JAN 8 2008 COZ058>089-093>099-092300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 346 PM MST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEATHER SYSTEM WILL MOVE INTO THE GREAT BASIN REGION LATE TONIGHT CAUSING SNOWFALL TO RAMP UP ACROSS THE WESTERN MOUNTAINS AFTER MIDNIGHT. SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER SYSTEM WILL CONTINUE TO MOVE ACROSS COLORADO WEDNESDAY AND WEDNESDAY NIGHT. THE PROJECTED MOVEMENT OF THIS SYSTEM WILL BRING SIGNIFICANT SNOWFALL TO HIGHER ELEVATIONS OF THE CENTRAL AND SOUTHWEST MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT...WITH THE CHANCE OF LIGHT ACCUMULATING SNOW ACROSS THE REST OF THE HIGHER TERRAIN AND THE EASTERN PLAINS. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES...AND THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS FROM THE EARLY WEDNESDAY MORNING THROUGH LATE WEDNESDAY EVENING. ANOTHER WEATHER SYSTEM LOOKS TO MOVE ACROSS THE REGION FRIDAY THROUGH EARLY SATURDAY...ALLOWING FOR THE CHANCE OF GENERALLY LIGHT SNOW ACROSS THE REGION...WITH THE BEST CHANCES OF ACCUMULATING SNOWFALL ACROSS THE CENTRAL MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE LATE TONIGHT.
In the hours before
Local storm report, Jan 8, 10:05 AM MST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1005 AM MST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW 5 NNW PINON 38.52N 104.65W
01/08/2008 M2.0 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL
&&
RMGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:51 PM MST | Winter Storm Warning | PUB | Custer, Fremont, Huerfano, Pueblo | 5 hr |
| Jan 8, 4:30 AM MST | Winter Storm Watch | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 11 hr |
Nearby
Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.